Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 170, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 1, 2021, 6:30 PM PDT. It took effect at Aug 2, 2021, 2:00 AM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 6:30 PM PDT (01:30 UTC)
- In effect from
- Aug 2, 2021, 2:00 AM PDT
- Expired
- Aug 3, 2021, 5:00 AM PDT
- In force
- 27 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
454 WHUS76 KSEW 020130 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 630 PM PDT Sun Aug 1 2021 PZZ131-132-021200- /O.UPG.KSEW.SC.Y.0169.000000T0000Z-210802T1200Z/ /O.NEW.KSEW.GL.W.0054.210802T0130Z-210802T0900Z/ /O.NEW.KSEW.SC.Y.0170.210802T0900Z-210802T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 630 PM PDT Sun Aug 1 2021 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 AM PDT MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 2 AM PDT Monday. For the Small Craft Advisory, from 2 AM to 5 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-021200- /O.CON.KSEW.SC.Y.0169.000000T0000Z-210802T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 630 PM PDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
5 follow-up statements
154 WHUS76 KSEW 020918 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 218 AM PDT Mon Aug 2 2021 PZZ131-132-021730- /O.EXP.KSEW.GL.W.0054.000000T0000Z-210802T0900Z/ /O.EXT.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 218 AM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-021730- /O.EXT.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 218 AM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
787 WHUS76 KSEW 021626 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 926 AM PDT Mon Aug 2 2021 PZZ150-153-156-170-173-176-030730- /O.CON.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 926 AM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-030730- /O.CON.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 926 AM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
443 WHUS76 KSEW 022155 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 255 PM PDT Mon Aug 2 2021 PZZ170-173-176-031300- /O.EXT.KSEW.SC.Y.0169.000000T0000Z-210803T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 255 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-031200- /O.CON.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 255 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-031200- /O.CON.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 255 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
383 WHUS76 KSEW 030347 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 847 PM PDT Mon Aug 2 2021 PZZ150-153-156-031200- /O.CON.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 847 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-031200- /O.CON.KSEW.SC.Y.0169.000000T0000Z-210803T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 847 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-031200- /O.CON.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 847 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
930 WHUS76 KSEW 030928 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 228 AM PDT Tue Aug 3 2021 PZZ170-173-176-031030- /O.CAN.KSEW.SC.Y.0169.000000T0000Z-210803T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ150-153-156-031030- /O.CAN.KSEW.SC.Y.0169.000000T0000Z-210803T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ131-132-031730- /O.CON.KSEW.SC.Y.0170.000000T0000Z-210803T1200Z/ /O.NEW.KSEW.GL.W.0055.210804T0000Z-210804T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west wind 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 5 PM this afternoon to 5 AM PDT Wednesday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-031730- /O.NEW.KSEW.SC.Y.0171.210804T0000Z-210804T1200Z/ Northern Inland Waters Including The San Juan Islands- 228 AM PDT Tue Aug 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 3:16 PM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 1, 3:16 PM PDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
316 PM PDT Sun Aug 1 2021
.SYNOPSIS...Some lingering clouds along the coast and over the
Cascades, otherwise fair skies over Western Washington into Monday.
Warmer temperatures are expected for the first half of the new week
before a change in the weather brings a more unsettled pattern with
cooler temperatures and the chance for showers.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Much of the clouds from this
morning have dissipated, only some lingering marine stratus along
the coast and some remnant clouds from activity east of the
Cascades. Temps at the time of this writing look to have
overachieved in a number of locations proving to be a little warmer
than forecast.
This trend is expected to persist over the next few days as upper
level ridging holds court over the Pac NW. Monday and Tuesday will
see highs increase for the interior with mid 70s to lower 80s
expected for Monday and mid to upper 80s for Tuesday. The coast will
see a slight warming, but not nearly as drastic, with highs both
days in the upper 60s to around 70. Mostly clear skies overnight
will allow most locations see cooler overnight temps as lows retreat
back into the mid to upper 50s for much of W WA, although the
Seattle Metro Area could remain s little bit warmer with some spots
seeing lows still in the lower 60s. 18
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...The ridge axis starts to
shift eastward Wednesday allowing for an upper level trough off the
CA/OR coast to start muscling into the region by early Thursday.
Moisture from this system does not look like it will impact the
entire CWA but southern portions may see a stray shower or two. This
system is only the opening act, however, initiating the cooling
trend for late in the week and paving the way for the next system.
Deterministic model timing on this follow-up, dipping down from the
Gulf of Alaska, still at little off with around a 6 hour gap in
solutions while ensembles offer a veritable bevvy of solutions. The
broad details remain intact however as this system still remains on
track to be the main player in the forecast for both Friday and
Saturday bringing PoPs up into the likely range for many
locations...which is the best chance for rain the area has seen
since early June.
High temps Wednesday will be the last hurrah of the upper level
ridge, reaching into the mid to upper 80s for interior locations.
The first trough on Thursday will bring temps down 10 degrees on
average, but it is Friday and Saturday that will see temps fall
below normal with highs each day only getting to the upper 60s to
low 70s. 18
&&
.AVIATION...Southerly flow aloft. Showers this afternoon are
confined to Eastern Washington. The mid level moisture seems to be
thinning out and those clouds should be scattered tonight--but it
will remain hazy and smoke, mainly aloft, is increasing. The coast
will have marine layer stratus and that will push back over areas of
southwest Washington and through the Strait of Juan de Fuca
overnight. There could be some areas of low stratus and patches of
fog over the inland waters, especially all around Whidbey Island by
daybreak Monday. 19
KSEA...The mid level clouds should mostly be scattered tonight. It
will remain hazy with some smoke, mainly aloft. Light and variable
wind becoming northerly for the evening hours. The marine layer
stratus will probably not make it as far as Seattle--perhaps a
little into Bremerton though around daybreak.
&&
.MARINE...Varying degrees of onshore flow through the period with
strongest winds coastal waters and through the Strait of Juan de
Fuca. There is enough temperature gradient across the region to
drive gale force westerlies in the central Strait any evening and
for not the forecast is for 20-30kt this evening but it could reach
35kt at Race Rocks. Monday through Wednesday should see more of the
same. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Monday for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:30 PM PDT | Gale Warning | SEW | 8 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.